Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Corpus Christi, TX

June 19, 2014La Salle County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 19, 2014, 8:14 PM CDT for La Salle County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 8:14 PM CDT (01:14 UTC)
Expired
Jun 19, 2014, 9:00 PM CDT
In force
46 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County La Salle County, TX

The radar

The Laughlin AFB radar (KDFX), 129 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 8:40 PM CDTFUNNEL CLOUD5 Nw Cotulla, TXNEAR FARM TO MARKET ROAD 468.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 1.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS54 KCRP 200114
SVRCRP
TXC283-200200-
/O.NEW.KCRP.SV.W.0039.140620T0114Z-140620T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LA SALLE COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  WEST OF COTULLA...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDENDALE...
  WOODWARD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
      2865 9939 2865 9924
TIME...MOT...LOC 0113Z 163DEG 18KT 2843 9930

$$

TMT
2 follow-up statements
100 
WWUS54 KCRP 200132
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 PM CDT THU JUN 19 2014

TXC283-200200-
/O.CON.KCRP.SV.W.0039.000000T0000Z-140620T0200Z/
LA SALLE-
832 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM 
WAS LOCATED 5 MILES NORTHWEST OF COTULLA...MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODWARD...
  MILLET...

LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
      2865 9939 2865 9924
TIME...MOT...LOC 0131Z 191DEG 15KT 2848 9928

$$

TMT
909 
WWUS54 KCRP 200152
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 PM CDT THU JUN 19 2014

TXC283-200200-
/O.CON.KCRP.SV.W.0039.000000T0000Z-140620T0200Z/
LA SALLE-
852 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHWESTERN LA SALLE COUNTY...

AT 848 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  THIS STORM WAS LOCATED NEAR WOODWARD...OR 5 MILES NORTHWET
OF COTULLA...MOVING NORTH AT 15 MPH.

LAT...LON 2837 9917 2832 9937 2839 9940 2864 9940
      2865 9939 2865 9924
TIME...MOT...LOC 0151Z 173DEG 12KT 2851 9930

$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:44 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 19, 6:44 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
644 PM CDT THU JUN 19 2014

.DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS.

&&

.AVIATION...MID LEVEL CIRCULATION CONTINUES TO DRIFT NORTHWARD
BETWEEN EAGLE PASS AND DEL RIO WHERE CONVECTION HAS INCREASED IN
THE PAST HOUR. SCATTERED CONVECTION HAS DEVELOPED IN LOW LEVEL
CONVERGENCE ZONE OVER THE WESTERN BRUSH COUNTRY. EXPECT STORMS
WILL AFFECT LRD AREA WITH MVFR CEILINGS/VSBYS AND GUSTY WINDS
THROUGH THE EVENING. WATCHING AREA OF CONVECTION OVER NORTHERN
NUEVO LEON THAT WAS MOVING TO THE NORTH-NORTHEAST. WILL KEEP
A MENTION OF TSRA IN LRD TAF THROUGH 08Z. GOES SOUNDER SHOWS
DRIER AIR OFF THE COAST...WILL SHOW A SLIGHTLY SLOWER ONSET OF
MVFR CIGS FOR COASTAL PLAINS WITH WIDESPREAD MVFR CIGS EXPECTED
BY 08Z. LIGHT WINDS MAY LEAD TO PATCHY AREAS OF FOG IN THE VCT
AREA AROUND DAYBREAK LEADING TO MVFR VSBYS. ISOLATED STREAMER
SHOWERS WILL BE POSSIBLE OVER THE COASTAL PLAINS FRIDAY MORNING
FROM 14Z-19Z WITH MVFR CIGS. EXPECT VFR CONDITIONS AREA WIDE BY
19Z FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 19 2014/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN ISSUE ARE THE
POPS TONIGHT AND FRIDAY...ESPECIALLY OVER THE EXTREME WESTERN
AREAS. 4 KM MODELS (HRRR AND TTU) ARE NOT SHOWING MUCH
TONIGHT...BUT DID NOT SHOW TOO MUCH LAST NIGHT EITHER. BOTH GFS
AND NAM ARE SHOWING GOOD UVV OVER THE AREA ASSOCIATED WITH
CONVECTIVE VORT LOBE (VORT LOBE SEEN ON SATELLITE AND
RADAR)...WHICH SHIFTS NORTH OVERNIGHT. NORMALLY (AS IT IS NOW)
ATMOSPHERE PRETTY MUCH WORKED OVER AND THAT OFTEN MEANS NOT MUCH
IN RAIN UNTIL AIRMASS DE-STABILIZES. HOWEVER...DO NOT WANT TO
IGNORE THESE FEATURES IN THE SYNOPTIC MODELS...ESPECIALLY SINCE
PWATS ARE ABOVE 2 INCHES IN THIS AREA. THE LONG AND SHORT OF IT IS
THAT THERE IS A CHANCE FOR PRECIP MAINLY ALONG THE RIO GRANDE FOR
TONIGHT...WITH RAPIDLY DIMINISHING POPS FARTHER EAST FOR THIS
EVENING (GRIDDED GFS AND NAM GOING HIGHER ON POPS BUT WILL NOT
GOAS HIGH FOR NOW AND STAY CLOSER TO MOS VALUES). REASONABLE
MOISTURE ADVECTION AND COASTAL CONVERGENCE COULD GENERATE A FEW
SHOWERS OVER THE SOUTHERN COASTAL AREAS OVERNIGHT...WITH ACTIVITY
SPREADING INLAND ON FRIDAY. GFS IS GOING HIGHER ON POPS THAN NAM
(FOR A CHANGE)...AND WITH SOME MOISTURE ADVECTION FRIDAY WILL
SPLIT THE DIFFERENCE ON FRIDAY AND GO WITH SLIGHT CHANCE POPS
AREA-WIDE. AFTER THAT...RAIN WILL BE LIMITED TO THE RIO GRANDE
(ONCE AGAIN) AS PWATS AGAIN NEAR 2 INCHES WEST OF THE CWFA (AND
SOME COULD MOVE INTO WESTERN WEBB AND LA SALLE COUNTIES DURING THE
EVENING). FOR TEMPERATURES...SLIGHTLY LOWER TEMPERATURES EACH
PERIOD AS MORE CLOUDS ON FRIDAY AND LESS WIND DURING THE OVERNIGHT
HOURS.

MARINE (TONIGHT THROUGH FRIDAY NIGHT)...WINDS SHOULD STAY BELOW
SCA TONIGHT AND REMAIN SO THROUGH FRIDAY NIGHT. SOME SHOWERS
POSSIBLE TOWARD DAWN AND IN THE MORNING MAINLY NEAR THE COAST.

LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS CONTINUE TO HAVE A
DIFFICULT TIME WITH THE UPPER PATTERN ACROSS TX DURING THE EXTENDED.
LATEST RUNS PROG THE MID/UPPER RIDGE TO ONLY SLIGHTLY BUILD ACROSS
THE E CWA FROM THE E WITH A SHORT WAVE TRACKING ACROSS THE NW CWA
THROUGH THE WEEKEND. PWATS ARE PROGD TO BE NEAR 2 INCHES ACROSS THE
RIO GRANDE PLAINS ALONG WITH SOME INSTABILITY. THEREFORE...HAVE
INTRODUCED A SLIGHT CHC OF SHRA/TSRA ACROSS THE W AND NW CWA FOR
BOTH SAT AND SUNDAY. HAVE ALSO INTRODUCED SCHC OF -SHRAS WITH A 10
POP ACROSS THE COASTAL BEND EACH MORNING IN RESPONSE TO LOW LEVEL
CONVERGENCE. BY AFTERNOON...SUBSIDENCE SETS UP BEHIND THE SEA BREEZE
ACROSS THE E CWA. BY MONDAY...THE SHORT WAVE IS PROGD BY THE ECMWF
AND GFS TO SHIFT FARTHER E WITH RIDGING ACROSS THE WESTERN CWA.
PWATS/MOISTURE IS PROGD TO LESSEN AS WELL. THUS...KEPT SILENT 10
POPS ON MON. MODEL SOLNS REALLY DIVERGE BY TUE THROUGH THU TIME
FRAME. BASED ON MUCH LOWER PWATS ON TUE...HAVE LOWERED THE 20 POPS
TO 10. BY WED...THE MODELS SOLNS VARY FROM THE GFS HAVING A RIDGE
ACROSS THE W 2/3RDS OF THE CWA...THE ECMWF SHOWING A WEAKNESS ALOFT
DRAPED FROM N TO S ACROSS THE NW CWA AND THE DGEX SHOWING A WEAKNESS
DRAPED FROM SW TO NE ACROSS THE ENTIRE CWA. FOR CONSISTENCY
SAKE...KEPT THE SLIGHT CHC FOR WED AND SILENT 10 POPS FOR THU UNTIL
MODELS CONVERGE ON A SOLN. WENT WITH PERSISTENCE WITH REGARDS TO THE
TEMPS AND WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  93  76  95  77  /  20  30  10  10  10
VICTORIA          75  92  74  92  75  /  10  20  10  10  10
LAREDO            80  99  79  99  79  /  40  30  30  20  20
ALICE             77  96  75  95  76  /  10  20  10  10  10
ROCKPORT          79  91  79  90  81  /  10  20  10  10  10
COTULLA           74  95  73  99  76  /  40  30  30  20  20
KINGSVILLE        78  94  76  96  77  /  20  30  10  10  10
NAVY CORPUS       80  90  80  90  81  /  20  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jun 19, 6:18 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT THU JUN 19 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-201130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING FOR
THE GULF WATERS.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE RIO GRANDE
PLAINS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME...BUT SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND
RIO GRANDE PLAINS FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS SOUTH TEXAS
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 19, 6:53 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
653 PM CDT THU JUN 19 2014

TXZ229-200100-
LA SALLE-
653 PM CDT THU JUN 19 2014

...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR ARTESIA WELLS...OR 13 MILES SOUTHWEST OF
COTULLA...AND 3 MILES NORTHEAST OF ENCINAL MOVING NORTH AT 20 MPH.

SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50
MPH ARE EXPECTED WITH THESE STORMS.

TMT
Special weather statement, Jun 19, 8:03 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
803 PM CDT THU JUN 19 2014

TXZ229-200200-
LA SALLE-
803 PM CDT THU JUN 19 2014

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF COTULLA...MOVING NORTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  WOODWARD BY 825 PM CDT.

SMALL HAIL...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND
LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:28 PM CDTAreal Flood AdvisoryCRPLa Salle62 min
Jun 19, 8:26 PM CDTFlash Flood WarningCRPLa Salle109 min
Jun 19, 9:19 PM CDTAreal Flood AdvisoryCRPWebb56 min
Jun 19, 9:33 PM CDTFlash Flood WarningCRPWebb87 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.